• Dung, Nguyen Thi
  • Received : 2012.12.20
  • Published : 2014.03.31


Let (R,m) be a Noetherian local ring and M a finitely generated R-module. For an integer s > -1, we say that M is Cohen-Macaulay in dimension > s if every system of parameters of M is an M-sequence in dimension > s introduced by Brodmann-Nhan [1]. In this paper, we give some characterizations for Cohen-Macaulay modules in dimension > s in terms of the Noetherian dimension of the local cohomology modules $H^i_m(M)$, the polynomial type of M introduced by Cuong [5] and the multiplicity e($\underline{x}$;M) of M with respect to a system of parameters $\underline{x}$.


Cohen-Macaulay modules in dimension > s;M-sequence in dimension > s;multiplicity;Noetherian dimension;local cohomology modules


  1. M. Brodmann and L. T. Nhan, A finiteness result for associated primes of certain Ext-modules, Comm. Algebra 36 (2008), no. 4, 1527-1536.
  2. N. T. Cuong, On the least degree of polynomials bounding above the differences between lengths and multiplicities of certain system of parameters in local rings, Nagoya Math. J. 125 (1992), 105-114.
  3. M. Brodmann and R. Y. Sharp, Local Cohomology: An Algebraic Introduction with Geometric Applications, Cambridge University Press, 1998.
  4. W. Bruns and J. Herzog, Cohen-Macaulay Rings, Cambridge University Press, 1993.
  5. N. T. Cuong, On the dimension of the non-Cohen-Macaulay locus of local rings admitting dualizing Complexes, Math. Proc. Cambridge. Philos. Soc. 109 (1991), no. 3, 479-488.
  6. N. T. Cuong, M. Morales, and L. T. Nhan, On the length of generalized fractions, J. Algebra 265 (2003), no. 1, 100-113.
  7. N. T. Cuong and L. T. Nhan, On Noetherian dimension of Artinian modules, Vietnam J. Math. 30 (2002), no. 2, 121-130.
  8. N. T. Cuong, L. T. Nhan, and N. T. K. Nga, On pseudo supports and non-Cohen-Macaulay locus of finitely generated modules, J. Algebra 323 (2010), no. 10, 3029-3038.
  9. N. T. Cuong, P. Schenzel, and N. V. Trung, Verallgemeinerte Cohen-Macaulay-Moduln, Math. Nachr. 85 (1978), 57-73.
  10. D. Ferrand and M. Raynaud, Fibres formelles d'un anneau local Noetherian, Ann. Sci. Ec. Norm. Sup. (4) 3 (1970), 295-311.
  11. M. Hellus, On the set of associated primes of a local cohomology modules, J. Algebra 237 (2001), no. 1, 406-419.
  12. T. Kawasaki, On arithmetic Macaulayfication of Noetherian rings, Trans. Amer. Math. Soc. 354 (2002), no. 1, 123-149.
  13. D. Kirby, Dimension and length for Artinian modules, Quart. J. Math. Oxford Ser. (2) 41 (1990), no. 164, 419-429.
  14. R. Lu and Z. Tang, The f-depth of an ideal on a module, Proc. Amer. Math. Soc. 130 (2002), no. 7, 1905-1912.
  15. I. G. Macdonald, Secondary representation of modules over a commutative ring, Symposia Mathematica, Vol. XI (Convegno di Algebra Commutativa, INDAM, Rome, 1971), pp. 23-43. Academic Press, London, 1973.
  16. H. Matsumura, Commutative Ring Theory, Cambridge, Cambridge University Press, 1986.
  17. N. V. Trung, Toward a theory of generalized Cohen-Macaulay modules, Nagoya Math J. 102 (1986), 1-49.
  18. L. T. Nhan, On generalized regular sequences and the finiteness for associated primes of local cohomology modules, Comm. Algebra 33 (2005), no. 3, 793-806.
  19. L. T. Nhan and M. Morales, Generalized f-modules and the associated prime of local cohomology modules, Comm. Algebra 34 (2006), no. 3, 863-878.
  20. R. N. Roberts, Krull dimension for Artinian modules over quasi-local commutative rings, Quart. J. Math. Oxford Ser. (2) 26 (1975), no. 103, 269-273.
  21. N. Zamani, Cohen-Macaulay modules in dimension > s and results on local cohomology, Comm. Algebra 37 (2009), no. 4, 1297-1307.